Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 336, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2005, 5:30 PM EDT for Laurens County, Wilkinson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 27, 2005, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Laurens County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 25 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 272131 SVRFFC GAC175-319-272200- /O.NEW.KFFC.SV.W.0336.050627T2130Z-050627T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAURENS COUNTY IN CENTRAL GEORGIA SOUTHERN WILKINSON COUNTY IN CENTRAL GEORGIA * UNTIL 600 PM EDT * AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTROSE...AND MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICKLESVILLE...DUDLEY AND ALLENTOWN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3245 8318 3261 8285 3279 8297 3269 8332 $$ RAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:30 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 27, 5:30 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON JUN 27 2005 .SHORT TERM... GOOD LOW LEVEL MOISTURE CONTINUES TO STREAM INTO THE REGION ON EASTERLY FLOW. WEAK TROUGH CONTINUES DRIFTING NORTHWEST TOWARD THE MISSISSIPPI VALLEY. MODELS CONTINUE TO SHOW THIS FEATURE LINGERING IN THE MISSISSIPPI VALLEY THROUGH TUESDAY BEFORE LIFTING INTO THE OHIO VALLEY WEDNESDAY INTO THURSDAY. THIS KEEPS ANY EFFECTIVE SUBSIDENCE FROM THE UPPER RIDGE AWAY FROM THE AREA ALLOWING FOR A GOOD DIURNAL CONVECTION SET UP THROUGH THE SHORT TERM FORECAST PERIOD. TEMPERATURES WILL BE AROUND SEASONAL NORMALS. .LONG TERM... BY THE END OF THE WEEK THE WESTERN ATLANTIC AND SOUTHWESTERN U.S. UPPER RIDGES MERGE ACROSS THE SOUTHERN U.S....BUT REMAINS FAIRLY WEAK ACROSS THIS REGION. DIURNAL CONVECTION SHOULD CONTINUE BUT SHOULD BECOME MORE SCATTERED IN NATURE. MODELS BRING A WEAK FRONTAL BOUNDARY THROUGH THE FORECAST AREA GOING INTO THE WEEKEND...BUT AT THIS TIME THEY DO NOT INDICATE MUCH ENHANCED MOISTURE OR LIFT WITH THIS FEATURE. I WILL KEEP THE CURRENT SCATTERED POPS FOR FRIDAY AND SATURDAY WITH THIS SYSTEM. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED FORECAST. && .AVIATION... MAIN CONCERN IS EXPECTED COVERAGE OF TSRA THROUGH 00Z WED. CONVECTION CONTINUING TO BLOSSOM ACROSS EASTCENTRAL GA E AND SE OF KMCN ALONG AND BEHIND SEA BREEZE/OUTFLOW BOUNDARY PUSHING WEST. ISOLD STORMS COULD PRODUCE SMALL HAIL AND 40KT GUSTS AROUND KMCN. COVERAGE WORTHY OF TEMPO TSRA AT KMCN AND KCSG REST OF TONIGHT. DO NOT EXPECT WIDESPREAD ENOUGH COVERAGE AT KATL AND VCNTY TONIGHT TO WARRANT TEMPO ALTHOUGH ITS DANGEROUSLY CLOSE. WILL CARRY VCTS THROUGH 4Z AND WILL GO FROM THERE. WILL ADD PROB30 OR TEMPO STARTING AT 17Z TUES FOR MOST SITES AS MOISTURE LOOKS A LITTLE DEEPER ON MODEL PROGS AS WELL CURRENT SAT IMAGERY IN THE NRN GULF. WINDS SHOULD REMAIN ESELY THROUGH 00Z WED. ALSO EXPECT SOME STRATUS OVERNIGHT BETWEEN 7Z AND 14Z SIMILAR TO LAST NIGHT (CIGS 500-1000FT AND VSBYS 1-3SM). VERY MOIST LOW LEVEL SELY FETCH AND RELATIVELY DRY MID AND UPPER LEVELS WILL PERSIST. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 84 70 87 / 40 50 40 30 ATHENS 69 85 69 86 / 40 50 40 50 GAINESVILLE 69 85 68 85 / 40 50 40 50 ROME 69 87 69 87 / 40 50 40 30 COLUMBUS 74 88 72 89 / 40 50 40 30 MACON 71 87 72 89 / 40 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20
In the hours before
Special weather statement, Jun 27, 5:05 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT MON JUN 27 2005 GAZ096-097-109-272145- 505 PM EDT MON JUN 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...VERY HEAVY RAINFALL AND 40 TO 50 MPH WINDS IN DODGE...BLECKLEY AND LAURENS COUNTIES UNTIL 545 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTER...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...TORRENTIAL RAIN AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS CHESTER...GOLDSBORO AND PARTS OF I-16 WEST OF DUBLIN.
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.